Family Practitioner Questions Vitamin B

B12 injections have caused inflammation for my husband. Why did this happen?

We did a recent health check up including bloodwork, which indicated that both me and my husband have a moderate B12 deficiency. We both have taken the B12 injections recommended by the doctor. However, my husband had inflammation around his throat after this injection. What could have triggered this reaction for him?

3 Answers

It is certainly an unusual reaction to B12 by any route. I suspect that either the meds were altered with something he was allergic to, or that he developed an allergy to the injectable B12, or the sore throat had nothing to do with the injection itself, he just had a viral throat infection.
It sounds as though your husband had an allergic reaction, which was likely caused by the medium used to inject the B12.
His inflammation in his throat and the associated B12 injection are not known to be related. It's likely this is just coincidence.